Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 277, NWS Springfield, MO

November 5, 2015Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Nov 5, 2015, 12:56 PM CST for Cherokee County, Crawford County, Kansas. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2015, 12:56 PM CST (18:56 UTC)
Expired
Nov 5, 2015, 1:45 PM CST
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, KS, Crawford County, KS

The radar

The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 1:08 PM CSTHAIL 0.53 N Mccune, KS
Nov 5, 1:11 PM CSTHAIL 0.883 Ne Mccune, KSDIME TO NICKEL SIZED HAIL REPORTED.
Nov 5, 1:16 PM CSTHAIL 15 Se Greenbush, KS
Nov 5, 1:20 PM CSTTSTM WND DMGGirard, KSBASED ON MULTIPLE VIDEOS AND EYEWITNESS ACCOUNTS OF AN EMERGENCY MANAGEMENT OFFICIAL...A MICROBURST PRODUCED DAMAGE ACROSS THE TOWN OF GIRARD. SEVERAL TREES WERE DOWNED ON POWER LINES...SEVERAL LIMBS WERE DOWNED...PARTIAL DAMAGE TO THE ROOF OF A BUSINESS WAS R
Nov 5, 1:20 PM CSTHAIL 0.88Girard, KS
Nov 5, 1:20 PM CSTHAIL 11 Sse Girard, KSQUARTER HAIL REPORTED AT NATURES CORNER PRESCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WUUS53 KSGF 051856
SVRSGF
KSC021-037-051945-
/O.NEW.KSGF.SV.W.0277.151105T1856Z-151105T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CST THU NOV 5 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN CHEROKEE COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 145 PM CST

* AT 1256 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...
  MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PITTSBURG...                      FRONTENAC...
  GIRARD...                         ARMA...
  CHEROKEE...                       WEIR...
  SHERMAN...                        MULBERRY...
  SCAMMON...                        CHICOPEE...
  MCCUNE...                         FRANKLIN...
  ARCADIA...                        WEST MINERAL...
  HEPLER...                         ROSELAND...
  GREENBUSH...                      BRAZILTON...
  LONE OAK...                       RINGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3755 9509 3767 9496 3767 9462 3735 9462
      3714 9507
TIME...MOT...LOC 1856Z 229DEG 47KT 3730 9516 

HAIL...1.00IN
WIND...60MPH
 
$$

HATCH
5 follow-up statements
026 
WWUS53 KSGF 051911
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CST THU NOV 5 2015

KSC021-037-051945-
/O.CON.KSGF.SV.W.0277.000000T0000Z-151105T1945Z/
CRAWFORD KS-CHEROKEE KS-
111 PM CST THU NOV 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR CRAWFORD AND NORTHWESTERN CHEROKEE COUNTIES...

AT 111 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCCUNE...OR 9
MILES SOUTHWEST OF GIRARD...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PITTSBURG...                      FRONTENAC...
GIRARD...                         ARMA...
CHEROKEE...                       WEIR...
SHERMAN...                        MULBERRY...
SCAMMON...                        CHICOPEE...
MCCUNE...                         FRANKLIN...
ARCADIA...                        WEST MINERAL...
ROSELAND...                       GREENBUSH...
BRAZILTON...                      LONE OAK...
RINGO...                          YALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3754 9509 3767 9485 3767 9462 3735 9462
      3714 9507
TIME...MOT...LOC 1911Z 229DEG 47KT 3743 9497 

HAIL...1.00IN
WIND...60MPH
 
$$

HATCH
174 
WWUS53 KSGF 051918
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CST THU NOV 5 2015

KSC021-037-051945-
/O.CON.KSGF.SV.W.0277.000000T0000Z-151105T1945Z/
CRAWFORD KS-CHEROKEE KS-
118 PM CST THU NOV 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR CRAWFORD AND NORTHWESTERN CHEROKEE COUNTIES...

AT 118 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GIRARD TO 7 MILES NORTHWEST OF CHEROKEE TO NEAR
MCCUNE TO NEAR OSWEGO...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PITTSBURG...                      FRONTENAC...
GIRARD...                         ARMA...
CHEROKEE...                       WEIR...
SHERMAN...                        MULBERRY...
SCAMMON...                        CHICOPEE...
MCCUNE...                         FRANKLIN...
ARCADIA...                        WEST MINERAL...
ROSELAND...                       LONE OAK...
RINGO...                          YALE...
BEULAH...                         FARLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3734 9507 3740 9499 3766 9487 3767 9474
      3767 9462 3735 9462 3715 9507
TIME...MOT...LOC 1918Z 236DEG 46KT 3753 9490 3744 9488 3731 9500 3720
9505

HAIL...1.00IN
WIND...60MPH
 
$$

HATCH
198 
WWUS53 KSGF 051926
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 PM CST THU NOV 5 2015

KSC021-037-051945-
/O.CON.KSGF.SV.W.0277.000000T0000Z-151105T1945Z/
CRAWFORD KS-CHEROKEE KS-
126 PM CST THU NOV 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EASTERN CRAWFORD AND NORTHWESTERN CHEROKEE COUNTIES...

AT 124 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ARMA TO NEAR GIRARD TO NEAR
CHEROKEE TO NEAR WEST MINERAL...MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. AT 520PM QUARTER SIZE HAIL WAS REPORTED IN THE
SOUTHEASTERN PART OF GIRARD. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PITTSBURG...                      FRONTENAC...
GIRARD...                         ARMA...
CHEROKEE...                       WEIR...
MULBERRY...                       SCAMMON...
CHICOPEE...                       FRANKLIN...
ARCADIA...                        WEST MINERAL...
ROSELAND...                       RINGO...
LONE OAK...                       YALE...
BEULAH...                         CARONA...
POLK...                           ENGLEVALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3746 9491 3766 9479 3767 9474 3767 9462
      3735 9462 3730 9473 3725 9501
TIME...MOT...LOC 1924Z 237DEG 46KT 3759 9480 3749 9480 3735 9489 3726
9499

HAIL...1.00IN
WIND...60MPH
 
$$

HATCH
515 
WWUS53 KSGF 051937
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
137 PM CST THU NOV 5 2015

KSC021-051947-
/O.CAN.KSGF.SV.W.0277.000000T0000Z-151105T1945Z/
CHEROKEE KS-
137 PM CST THU NOV 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN KANSAS.

LAT...LON 3748 9482 3763 9474 3767 9469 3767 9462
      3735 9462 3734 9477 3738 9485
TIME...MOT...LOC 1937Z 270DEG 47KT 3769 9465 3759 9466 3745 9475 3736
9485

$$

KSC037-051945-
/O.CON.KSGF.SV.W.0277.000000T0000Z-151105T1945Z/
CRAWFORD KS-
137 PM CST THU NOV 5 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR EASTERN CRAWFORD COUNTY...

AT 137 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARCADIA TO NEAR MULBERRY TO NEAR FRONTENAC TO
NEAR CHEROKEE...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...PUBLIC. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PITTSBURG...                      FRONTENAC...
ARMA...                           MULBERRY...
CHICOPEE...                       FRANKLIN...
ARCADIA...                        RINGO...
LONE OAK...                       YALE...
BEULAH...                         POLK...
ENGLEVALE...                      CROWEBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3748 9482 3763 9474 3767 9469 3767 9462
      3735 9462 3734 9477 3738 9485
TIME...MOT...LOC 1937Z 270DEG 47KT 3769 9465 3759 9466 3745 9475 3736
9485

HAIL...1.00IN
WIND...60MPH
 
$$

HATCH
790 
WWUS53 KSGF 051944
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CST THU NOV 5 2015

KSC037-051954-
/O.EXP.KSGF.SV.W.0277.000000T0000Z-151105T1945Z/
CRAWFORD KS-
144 PM CST THU NOV 5 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD COUNTY WILL
EXPIRE AT 145 PM CST...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHEASTERN KANSAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.

LAT...LON 3748 9482 3763 9474 3767 9469 3767 9462
      3735 9462 3734 9477 3738 9485
TIME...MOT...LOC 1943Z 229DEG 47KT 3769 9465 3759 9466 3745 9475 3736
9485

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 11:26 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 5, 11:26 AM CST, 1 hour 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service SPRINGFIELD MO
1126 AM CST THU NOV 5 2015

...Updated Aviation Discussion...

.MESOSCALE DISCUSSION...
Issued at 1017 AM CST THU NOV 05 2015

Complex weather event will unfold across the region over the next
6 to 18 hours as a strong storm system moves from the Plains
toward the Great Lakes region. As always, cold season severe risks
are always fun and tracking the mesoscale details will be
critical. As such, further refinements and updates to this
forecast should be expected.

This morning, a good general rain will continue across the
southeastern half of the area. So far, not much in the way of
instability is associated with this lead wave. There have been a
few lightning strikes here and there in northern Arkansas, but it
appears that any lightning risk will remain to our south the rest
of this morning. The lead wave will progressively exit to the
northeast early this afternoon, leading to a break in the rainfall
for much of the area.

Attention will quickly shift to Kansas and Oklahoma heading into
the mid afternoon hours. A dryline/prefrontal trough will set up
over the eastern portions of KS/OK with a mid level speed max
spreading over this area from the mid to late afternoon hours.
Large scale lift will increase and convection will fire along this
boundary. At this point, convection allowing short term models
(e.g. HRRR) keep convection rooted on this boundary for a bit, so
eastward progression of this activity will have to wait until the
upper wave kicks eastward and the boundary begins to move.

We will be closely watching CAPE and instability profiles ahead of
the boundary. Without a doubt, shear will be present. The question
is, how much CAPE (be it surface based or otherwise) can be
mustered. Most Unstable CAPE of 800 to 1300 J/kg over the along
and west of I-49, tapering to 400-800 J/kg for the rest of the
area remains reasonable at this point.

Convective mode is a bit murky as well, especially initially. A
mixed mode of line segments and supercell structures are plausible
along the boundary this afternoon in KS/OK. Once the boundary
kicks east, a transition to more line segments is expected. 0-3km
bulk shear vectors are from the southwest at around 40kt. With a
southwest to northeast oriented synoptic front, any line segment
surges to the east/northeast will be favorable for mesovortex
development. There is a signal in the recent model output to have
low level CAPE values in the 40-80 J/kg range. This will aid in
low level updraft strength/stretching.

As a result, convection along the boundary later this afternoon
through this evening will pose a risk for localized damaging winds
and a few brief tornadoes where mesovorticies can develop. Based
on mesoscale trends, SPC's inclusion of a low tornado risk is
plausible and will need to be monitored for further eastward
expansion. Not seeing much of a hail risk with this activity at
this point.

As mentioned above, further forecasts refinements should be
expected as the mesoscale shows its cards.

&&

.SYNOPSIS...
Issued at 0224 AM CST THU NOV 05 2015

Strong upper level trough was located over the Rockies with
surface low pressure and frontal boundary from north central MN
into western Kansas early this morning. Some convection was
occurring well ahead of this in a strong warm/moist advection
pattern over eastern OK into northwest AR tracking to the
northeast. Secondary area of convection was in a band ahead of the
surface front across central KS.

Convection will be the main focus in the short term period for
today/tonight and it's severe potential.

&&

.SHORT TERM...(Today and Tonight)
Issued at 0224 AM CST THU NOV 05 2015

Warm/moist advection was aiding in convection over eastern OK into
northwest AR early this morning, and this should continue to track
northeast through the remainder of the overnight and into southern
and south central MO this morning. Not expecting any severe
weather with this area of convection, but we are expecting it to
expand in coverage across most of south central MO through the
morning hours. Through the morning hours, we are also expecting
the western trough to begin moving into the Plains and pre-frontal
trough/dryline to shift into eastern Kansas by midday. Dew points
are expected to reach the lower to possibly mid 60s over southeast
Kansas and far southwest MO this afternoon ahead of this pre-
frontal trough. Afternoon CAPES are not overly impressive with
several hundred j/kg to around 1000 j/kg by late afternoon, but we
have seen quite a bit of severe weather in the past with lower
instability. 0-6km bulk shear is very strong, to the point where
updrafts may be sheared out too much. While we are not in a slight
risk at this point, would not be surprised to see a few strong to
severe storms from late afternoon into the mid evening as the
dryline/pre-frontal trough moves in. Initially may see some
supercellular characteristics, before becoming more linear during
the evening. SPC currently has a narrow ribbon of 2 percent
tornado risk into the western CWA and this seems reasonable at
this point.

Shortwave will quickly race off to the northeast tonight as well
as the effective surface boundary shifting east through the area
with most of the convection expected to be east of the CWA by 09z.
Drier air will rush into the area behind this initial boundary,
with the cold front eventually catching up to the dryline during
the evening.

.LONG TERM...(Friday through Wednesday)
Issued at 0224 AM CST THU NOV 05 2015

A secondary shortwave will push through the area Friday night into
Saturday, but all the good moisture will remain south of the area
and we are looking at dry conditions with this shortwave passage.
Surface high pressure will move into the area on Saturday and will
reinforce the cooler air moving in behind this first front. We
will go from abnormally warm conditions for much of this week, to
below normal readings this weekend.

Overall upper pattern will remain quite active, with another
shortwave pushing into the Plains by Tuesday night into Wednesday
although there are some timing differences between the GFS/ECMWF
which will need to be worked out before pinpointing the best
chances of precipitation for the upcoming work week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1126 AM CST THU NOV 05 2015

Unsettled weather through this evening with a few rounds of
showers and storms expected. So far, most restrictions have been
of the MVFR variety, with on again/off again bouts of IFR at
SGF/BBG. With the first round of rain exiting, mainly MVFR
ceilings are expected this afternoon. However, restrictions will
once again lower to IFR late this afternoon and this evening as
the next round of showers and storms move through the area. This
system will be progressive, as a result, clearing from west to
east is expected from late this evening into the overnight hours,
with winds shifting from southerly to northerly. Friday will
feature a north wind and a few diurnal cumulus.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Gagan
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Gagan
Hazardous weather outlook, Nov 5, 12:16 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CST THU NOV 5 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1216 PM CST THU NOV 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS DEVELOPING ALONG A BOUNDARY ACROSS KANSAS AND
  OKLAHOMA WILL MOVE NORTHEAST WITH TIME THIS AFTERNOON. THIS
  BOUNDARY WILL BEGIN TO MOVE EAST LATE THIS AFTERNOON AND
  THROUGH THE OUTLOOK AREA THIS EVENING. WHILE INSTABILITY WITH
  THIS SYSTEM IS MARGINAL...SHEAR IS SUBSTANTIAL. THUNDERSTORM
  LINE SEGMENTS ARE EXPECTED...POSING A RISK FOR LOCALIZED
  DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...A FEW BRIEF TORNADOES
  AND SMALL HAIL.

  THE RISK FOR SEVERE WEATHER WILL BE...ROUGHLY...ALONG AND WEST
  OF THE I-49 CORRIDOR THIS AFTERNOON AND PROGRESSIVELY SPREAD
  EAST TOWARD THE HIGHWAY 65 CORRIDOR BETWEEN 5 AND 8 PM AND THE
  EASTERN OZARKS BETWEEN 8 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  LOW TEMPERATURES AROUND THE FREEZING MARK ARE EXPECTED SATURDAY
  NIGHT AND SUNDAY NIGHT.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE BY THE MIDDLE OF NEXT
  WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS EXTREME SOUTHEASTERN
  KANSAS AND WESTERN MISSOURI THIS AFTERNOON...AND ACROSS THE
  REMAINDER OF THE OUTLOOK AREA THIS EVENING.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:51 PM CSTSpecial Weather StatementSGFCherokee, Crawford54 min
Nov 5, 2:15 PM CSTSevere Thunderstorm WarningSGFCherokee, Crawford45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.